MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT
Model Number 11099326
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report that a discordant, falsely elevated carbon dioxide concentrated (co2_c) patient sample test result was obtained on an atellica ch 930 analyzer.The discordant result was obtained on cuvette slot # 168, which yielded falsely elevated co2_c concentrations.The reaction segment was replaced, which subsequently generated expected results.Siemens is further investigating the issue.Mdrs 2432235-2019-00325_s2, 2432235-2019-00362_s1, 2432235-2019-00423, and 2432235-2019-00424 were filed for the same event.
 
Event or Problem Description
A discordant, falsely elevated carbon dioxide concentrated (co2_c) result was obtained using an atellica ch 930 analyzer.The initial result was not reported to the physician(s).Repeat testing was performed using the same sample and same atellica ch 930 analyzer, resulting lower and as expected.The repeat result was reported to the physician(s) as the correct result.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated co2_c result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00422 on 15-nov-2019 and siemens filed the supplemental mdr 2432235-2019-00422_s1 on 29-jan-2020.Additional information (21-feb-2020): a follow up urgent medical device recall (umdr) achc 20-05.B.Us was sent to us customers and a follow up urgent field safety notice (ufsn) achc 20-05.B.Ous was sent to ous customers in february 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment "19" and above, due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were provided instructions to determine if they have impacted cuvette positions within a cuvette segment.If cuvette segments are identified on their analyzer(s) customers will be asked to contact siemens customer care center to determine additional actions to be taken prior to processing patient samples.Sections g7 and h10 were updated.Mdrs 2432235-2019-00325_s4, 2432235-2019-00362_s3, 2432235-2019-00423_s2, and 2432235-2019-00424_s2 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00422 on 15-nov-2019.Additional information (12-jan-2020): an urgent medical device recall (umdr) achc 20-05.A.Us was sent to us customers and an urgent field safety notice (ufsn) achc 20-05.A.Ous was sent to ous customers in (b)(6) 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment lots ending in "17" or "18" due to a cuvette defect allowing water bath to contaminate the cuvette.Customers will be instructed to replace all reaction cuvette segments on their atellica ch analyzer with a lot ending in "19" or above.Customers are also advised to review their inventory and discard all impacted cuvette segment lots in their inventory.Mdrs 2432235-2019-00325_s3, 2432235-2019-00362_s2, 2432235-2019-00423_s1, and 2432235-2019-00424_s1 were filed for the same event.

Brand Name
ATELLICA CH REACTION RING SEGMENT
Common Device Name
ATELLICA CH REACTION RING SEGMENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10951
MDR Report Key9329682
Report Number2432235-2019-00422
Device Sequence Number1951551
Product Code JJE
UDI-Device Identifier00630414596143
UDI-Public00630414596143
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11099326
Device Catalogue Number11099326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/12/2020
02/21/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/29/2020
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/21/2020-002-C
Patient Sequence Number1